Arkansas, 2011Tornado and Hail in Arkansas, June 13, 2011
June 13, 2011 · NWS MEG · 9 events in 6 counties and zones
A mesoscale convective complex developed over Southwest Missouri during the early morning hours of June 13th, 2011. The remnants of the complex moved into the Mid-South during the late morning into the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $127,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective complex developed over Southwest Missouri during the early morning hours of June 13th, 2011. The remnants of the complex moved into the Mid-South during the late morning into the afternoon hours. Additional thunderstorms developed along old outflow boundaries of the complex. Some of these thunderstorms became severe and produced large hail, damaging winds, and one tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 8:42 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 13, 8:42 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
942 AM CDT MON JUN 13 2011
.DISCUSSION...
A WEAK SURFACE BOUNDARY IS DRAPED ACROSS THE MIDSOUTH THIS
MORNING. THE AIRMASS INVOF THE BOUNDARY IS QUITE UNSTABLE WITH
THE 12Z KLZK SOUNDING INDICATING NEARLY 4300 J/KG OF CAPE.
MEANWHILE A MCS CONTINUES TO DEVELOP IN NW FLOW ALOFT OVER
MISSOURI. THIS MCS WILL DROP SOUTHEAST INTO THE MIDSOUTH THIS
AFTERNOON. 12Z NAM SOLUTION SEEMS TO BE ON THE RIGHT TRACK. STRONG
INSTABILITY COMBINED WITH 0-6KM BULK SHEAR VALUES OF 30-40 KTS
WILL PROMOTE SEVERE STORM DEVELOPMENT ACROSS THE MIDSOUTH THIS
AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
HAVE INCREASED POPS TO REFLECT GROWING CONFIDENCE IN STORMS
IMPACTING THE MIDSOUTH THIS AFTERNOON. UPDATE ALREADY OUT.
SJM
&&
.PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 13 2011/
SKIES WERE GENERALLY CLEAR ACROSS MOST OF THE MIDSOUTH ALLOWING
TEMPS TO FALL DOWN INTO THE LOWER TO MID 70S AT THE MOMENT. WINDS
WERE GENERALLY LIGHT AND EASTERLY. ELSEWHERE AN MCS CONTINUES TO
MOVE TO THE EAST SOUTHEAST ACROSS SOUTH CENTRAL SOUTH DAKOTA AND
INTO EXTREME NORTH CENTRAL NEBRASKA.
AS FOR THE MIDSOUTH...SHORT RANGE MODELS CONTINUE TO INDICATE
SUBSTANTIAL INSTABILITY ASSOCIATED WITH A WEAK SURFACE DISTURBANCE OVER
WEST CENTRAL MISSOURI. GIVEN LLJ ENHANCEMENT AND EROSION OFF
CAPPING INVERSION SOME CONVECTIVE DEVELOPMENT IS EXPECTED.
THEREFORE KEPT CHANCE POPS ACROSS NORTHERN PORTIONS OF THE MIDSOUTH AS
ANY DEVELOPING MCS COULD MAKE ITS WAY TO THE SOUTHEAST. CONDITIONS
ARE FAVORABLE FOR SOME OF THE ASSOCIATED SHOWERS AND THUNDERSTORMS
IN THIS CLUSTER TO BE SEVERE WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL. OTHERWISE KEPT SLIGHT CHANCE POPS FURTHER
INTO THE DAY AS ANY LEFT OVER OUTFLOW BOUNDARIES FROM SAID MCS
COULD HELP TO ENHANCE CONVECTION ACROSS THE MIDSOUTH LATER IN THE
DAY. ESPECIALLY ALONG WAVERING WARM FRONTAL BOUNDARY THAT IS
EXPECTED TO SURGE NORTHWARD INTO THE MIDSOUTH TODAY AND THEN
RETREAT BACK TO THE SOUTH THIS EVENING...ONLY TO RETURN AGAIN ON
TUESDAY. KEPT SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
THE AREA ON TUESDAY AS BEFORE MENTIONED WARM FRONT MAKES ITS SURGE
TO THE NORTH ONCE AGAIN. SUBSTANTIAL INSTABILITY AND BOUNDARY
INTERACTION WILL PROMOTE SLIGHT CHANCES OF THUNDERSTORM
DEVELOPMENT. ONCE AGAIN SOME OF THESE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. OTHERWISE
TEMPERATURES DURING THIS PERIOD WILL GENERALLY BE IN THE LOWER TO
MID 90S DURING THE DAY AND THE MID TO UPPER 70S DURING THE
NIGHTTIME HOURS.
WEDNESDAY THRU THURSDAY...HIGH RESOLUTION NAM12 AND THE LATEST
ECMWF CONTINUE TO INDICATE AN 850MB AND SURFACE LOW OVER
SOUTHEAST MISSOURI AND NORTHEAST ARKANSAS BY 12Z WEDNESDAY.
INTRODUCED 30 POPS OVER THE NORTHWESTERN SECTIONS OF THE MIDSOUTH
FOR WEDNESDAY MORNING...THEN SPREAD THEM FURTHER SOUTHEAST
FOLLOWING SURFACE LOW TRACK FOR THE AFTERNOON HOURS. BY WEDNESDAY
NIGHT THE ASSOCIATED COLD FRONT WILL HAVE MADE ITS WAY ACROSS THE
MISSISSIPPI RIVER AND INTO WEST TENNESSEE AND NORTHEAST
MISSISSIPPI. AS THE COLD FRONT MAKES ITS WAY EASTWARD...SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS
COULD BE STRONG TO SEVERE WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
ON THURSDAY YIELDING PREDOMINATE NORTHWEST FLOW ACROSS THE
MIDSOUTH. THIS NORTHWEST FLOW WILL KEEP HIGHS ON THURSDAY IN THE
UPPER 80S TO LOWER 90S ACROSS MOST OF THE MIDSOUTH.
FRIDAY THRU SUNDAY...THE ABOVE MENTIONED RIDGE WILL PUSH OFF TO
THE EAST ON FRIDAY ALLOWING FOR THE RETURN OF SOUTHERLY FLOW.
TEMPERATURES WILL REMAIN IN THE LOWER TO MID 90S FOR DAILY HIGHS
FOR THIS PERIOD. KEPT CHANCE POPS IN THE FORECAST DURING EACH DAY
DUE TO STRONG DAYTIME HEATING INDUCED INSTABILITIES.
CDG
&&
.AVIATION...
12Z TAF CYCLE
AT TAF ISSUANCE TIME...A WARM FRONT WAS LOCATED FROM SOUTHWESTERN
MISSOURI INTO EASTERN ARKANSAS. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON. COVERAGE IS
STILL IN QUESTION...SO INTRODUCED VCTS BUT NOT A TEMPO OR
PREVAILING TS MENTION YET.
WINDS ARE GENERALLY EXPECTED TO BE NORTH WELL AHEAD OF THE
FRONT AT KMKL AND KTUP...SOUTHEAST IMMEDIATELY AHEAD OF THE FRONT
AT KJBR AND SOUTH TO WEST BEHIND IT AT KMEM. IT WILL RETREAT BACK
WEST TONIGHT AND WINDS WILL BECOME NORTH TO EAST AT ALL TAF SITES.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 94 74 97 78 / 30 20 20 20
MKL 90 71 92 74 / 40 20 20 20
JBR 92 73 94 76 / 40 20 20 20
TUP 93 73 97 78 / 20 20 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 13, 7:10 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
810 AM CDT MON JUN 13 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-140845-
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
810 AM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT A RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
ENTIRE MIDSOUTH. MODERATE INSTABILITY AND WARM FRONTAL BOUNDARY
INTERACTION COULD PROMOTE THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH THE
MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR
EXTREME NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS
OF WEST TENNESSEE. A WARM FRONT WILL ONCE AGAIN MOVE NORTHEAST AND
STALL OUT OVER THE ABOVE MENTIONED AREAS. THUNDERSTORMS ARE EXPECTED
TO DEVELOP NEAR AND ALONG THIS BOUNDARY WHERE INSTABILITY AND SHEAR
WILL BE ENHANCED. THE MAIN THREATS WITH ANY OF THESE POTENTIAL
SEVERE THUNDERSTORMS ARE DAMAGING WINDS...LARGE HAIL...CLOUD TO
GROUND LIGHTNING...AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND AGAIN ON TUESDAY.
CDG/SJM
In the hours before
Special weather statement, Jun 13, 9:58 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1058 AM CDT MON JUN 13 2011
ARZ008-009-048-MOZ113-131645-
ST. FRANCIS AR-CLAY AR-RANDOLPH AR-DUNKLIN MO-
1058 AM CDT MON JUN 13 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 AM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 11 MILES NORTH OF SUCCESS AT 1057 AM CDT...
MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...RANDOLPH AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...
CORNING...FORREST CITY...HUGHES...MADISON...MALDEN...PALESTINE AND
PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3663 9016 3651 9023 3649 9107 3627 9108
3627 9079 3515 9083 3514 9104 3501 9104
3500 9114 3487 9111 3492 9109 3491 9041
3514 9040 3515 9082 3627 9079 3626 9032
3638 8997 3663 8996
TIME...MOT...LOC 1557Z 315DEG 26KT 3658 9064Event by event
7 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Clay
- When
- June 13, 10:34 AM CST to 10:39 AM CST
- Where
- Clay County, Knobel to 4.39 mi ENE of Knobel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.320, -90.600
Straight line winds knocked down power lines on Highway 90, west of Highway 135, near Knobel.
Thunderstorm Wind, Greene
- When
- June 13, 10:47 AM CST to 10:55 AM CST
- Where
- Greene County, Delaplaine to Marmaduke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.230, -90.720
Straight line winds knocked down trees all across Greene County.
Thunderstorm Wind, Greene
- When
- June 13, 10:57 AM CST to 11:05 AM CST
- Where
- Greene County, 1.37 mi SSW of Paragould Muni Arpt to 1.24 mi NNE of Paragould
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.051, -90.526
Straight line winds knocked down trees in Paragould.
Hail, Greene
- When
- June 13, 11:00 AM CST to 11:05 AM CST
- Where
- Greene County, Marmaduke
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.180, -90.380
Tornado, Greene
- When
- June 13, 11:10 AM CST to 11:15 AM CST
- Where
- Greene County, 2.51 mi WSW of Bard to 4.14 mi NE of Schug
- Rating
- EF1
- Path length
- 3.33 mi
- Path width
- 150 yd
- Property damage
- $120,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.054, -90.421
A tornado touched down just north of U.S. Highway 412, about 4 miles east of Paragould. The tornado overturned a semi-truck on Highway 412. Two homes, one business and one barn on the south side of the highway sustained roof damage. Windows were also blown out. The tornado continued on a south-southeast path and caused severe damage to a single wide mobile home along County Road 932. The entire roof was blown off and more than half of the walls were knocked down. A second single wide mobile home along County Road 905 sustained partial roof damage. A business size metal storage building along County Road 905 sustained significant roof damage and a steel carport was destroyed. Sheet metal from the storage building was found in cornfields up to a mile away on the track. Several trees were uprooted and branches were knocked down all along the track. The tornado lifted in a corn field, a quarter mile east of County Road 932.
Thunderstorm Wind, Craighead
- When
- June 13, 11:12 AM CST to 11:30 AM CST
- Where
- Craighead County, Monette to 1.88 mi E of Gibson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.900, -90.350
Straight line winds knocked down trees all across Craighead County. In addition, signs were blown off of buildings in Monette. Power poles and power lines were knocked down along Highway 226 near Valley View as well.
Thunderstorm Wind, Mississippi
- When
- June 13, 11:40 AM CST to 12:00 PM CST
- Where
- Mississippi County, 2.58 mi SW of Milligan Ridge to 5.11 mi ENE of Pecan Pt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.752, -90.301
Straight line winds produced damage from near Etowah, to south of Keiser, to the Mississippi River. Trees were knocked down all across Mississippi County. Power lines were also knocked down. A fire house in Etowah lost its roof due to the winds. A semi-truck was overturned near mile marker 41 on Interstate 55 south of Keiser. Winds were reported near 60 mph near the Mississippi River by amateur radio.
Thunderstorm Wind, St. Francis
- When
- June 13, 1:10 PM CST to 1:15 PM CST
- Where
- St. Francis County, Wheatley to 1.58 mi SW of Wheatley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.920, -91.100
Straight line winds produced roof damage to a restaurant in Wheatley.
Thunderstorm Wind, Phillips
- When
- June 13, 1:35 PM CST to 1:40 PM CST
- Where
- Phillips County, 0.89 mi SSW of Helena - West Helena to 0.45 mi NE of Helena - West Helena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 34.519, -90.597
Straight line winds knocked a tree down on Military Road in Helena-West Helena. In addition, several trees were knocked down across eastern sections of Helena-West Helena.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
- Flash Flood in Iowa, June 13, 2011$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326189, 326194, 326199, 326200, 326210, 326230, 326249, 326697, 326699.